Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 9, 2011, 2:47 PM EDT for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 9, 2011, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS82 KMFL 091847 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT TUE AUG 9 2011 FLZ068-071-072-172-091930- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 247 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY EXTREME SOUTHEASTERN PALM BEACH COUNTY * UNTIL 330 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO STRONG THUNDERSTORMS...ONE NEAR INTERSECTION I-75 AND U.S. 27...AND THE OTHER ABOUT THREE MILES TO THE NORTHEAST OF THE INTERSECTION OF I-75 AND U.S. 27...MOVING EAST AT 25 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... WESTON... INTERSECTION I-75 AND GRIFFIN ROAD... DAVIE... SAWGRASS MILLS MALL... SUNRISE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2633 8015 2607 8013 2601 8050 2632 8051 TIME...MOT...LOC 1845Z 251DEG 21KT 2612 8043 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:24 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 9, 2:24 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT TUE AUG 9 2011 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THIS EVENING. A SHORTWAVE ACROSS THE EASTERN GULF WILL MOVE ACROSS THE FLORIDA PENINSULA TO THE NORTH OF THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DIMINISH BY LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND AS THE SHORTWAVE MOVES OVER THE ATLANTIC. HOWEVER...LOW LEVEL SPEED CONVERGENCE OVERNIGHT ALONG THE GULF COAST MAY ALLOW SCATTERED SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS. UPPER LEVEL HIGH OVER THE FAR EASTERN GULF WILL BEGIN RETROGRADING TOWARDS THE WESTERN GULF TONIGHT AND WEDNESDAY. LOW PRESSURE NORTH OF THE GREAT LAKES WILL SLIDE TO THE EAST AND AN UPPER TROUGH WILL DIG DOWN ACROSS THE MID ATLANTIC AND OFF THE EAST COAST. AS THIS OCCURS...A SURFACE/LOW LEVEL TROUGH WILL SLIDE SOUTHWARD ACROSS SOUTH FLORIDA ON WEDNESDAY. THIS WILL KEEP LOW/MID LEVEL MOISTURE VALUES HIGH ACROSS THE REGION WITH PWATS OF 2.1-2.3 INCHES. IN ADDITION...ANOTHER SHORTWAVE WILL DIVE DOWN ACROSS THE REGION WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION WEDNESDAY AFTERNOON CONTINUING INTO THE EVENING...AND SCATTERED ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE CONTINUING WESTERLY FLOW WILL FOCUS TSTORM ACTIVITY TOWARDS THE EAST COAST ON WEDNESDAY...ESPECIALLY IF A WEAK SEA BREEZE IS ABLE TO DEVELOP. THE UPPER LEVEL TROUGH WILL BEGIN TO LIFT OUT WEDNESDAY NIGHT AND MID LEVEL HIGH PRESSURE WILL START BUILDING IN FROM THE WEST/NORTHWEST. FLOW WILL RELAX...AND SEA BREEZE AND BOUNDARY INTERACTION WOULD DETERMINE STORM MOTION ON THURSDAY. HOWEVER...THERE IS DISAGREEMENT AMONG THE MODELS ON HOW FAR SOUTH THE LOW LEVEL TROUGH MOVES...WITH SOME GUIDANCE PUSHING IT THROUGH SOUTH FLORIDA BY LATE THURSDAY AFTERNOON. THIS WOULD LEAD TO LOW/MID LEVEL DRY AIR PUSHING INTO THE NORTHERN PARTS OF THE REGION. KEPT POPS THE SAME AS MOST OF THE RAIN FOR NORTHERN AREAS COULD OCCUR IN THE MORNING HOURS AS THE SHORTWAVE MOVES THROUGH...AND THERE MAY BE ENOUGH MOISTURE LEFT LATER IN THE DAY TO GET SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE ACROSS THE EAST COAST. BY FRIDAY...THE LOW LEVEL FLOW SHIFTS TO EASTERLY AS THE SURFACE RIDGE AXIS MOVES NORTH OF THE REGION. SUFFICIENT MOISTURE AND LIGHT FLOW ALOFT WILL LEAD TO SCATTERED THUNDERSTORMS AREAWIDE. THE GFS IS SHOWING SOMEWHAT DRIER AIR OVER THE REGION THIS WEEKEND THROUGH EARLY NEXT WEEK. THIS MAY LIMIT CONVECTION TO THE ISOLATED TO LOW END SCATTERED RANGE THROUGH TUESDAY. ANOTHER TROUGH IS EXPECTED TO DIG DOWN INTO THE SOUTHEAST...PUSHING THE SURFACE RIDGE AXIS SOUTH OF THE REGION AND REVERSING FLOW BACK OUT OF THE WEST BY MONDAY. TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...SURFACE HIGH PRESSURE RIDGE TO THE SOUTH WILL PREVAIL THROUGH THE FORECAST PERIOD. THIS IN COMBINATION WITH WEAK UPR LEVEL S/W AND AFTERNOON SEA BREEZES WILL RESULT IN AN ENHANCED DIURNAL CONVECTIVE CYCLE WITH A CHANCE OF STORMS PREVAILING OVERNIGHT MAINLY AT APF. SURFACE WINDS WILL REMAIN MOSTLY FROM THE SOUTHWEST WITH ONLY A SMALL CHANCE OF AN EAST COAST SEA BREEZE DEVELOPING LATER THIS AFTERNOON BUT NOT FCST AT THIS TIME. FLL HAS THE BEST CHANCE OF SEEING THIS HAPPEN IF IT MATERIALIZES BUT ONLY FOR A BRIEF PERIOD OF TIME. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD OUTSIDE BRIEF PERIODS OF MVFR OR EVEN IFR WITH SHOWERS AND/OR STORMS MOVING ACROSS TERMINALS. THE BEST CHANCE FOR THIS WILL BE ALONG THE EAST COAST TERMINALS FROM FLL NORTH THIS AFTERNOON AND EVENING. && .MARINE...WESTERLY FLOW OF 10-15 KNOTS WILL CONTINUE THROUGH WEDNESDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE GULF AND ATLANTIC COASTAL WATERS THROUGH THURSDAY. SEAS OF 1 TO 3 FEET ARE MAINLY EXPECTED...ALTHOUGH BRIEF 4 FOOT SEAS ARE POSSIBLE ACROSS THE OFFSHORE GULF WATERS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTH FLORIDA THROUGH THE END OF THE WEEK. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE AROUND 50 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 77 92 / 40 70 40 50 FORT LAUDERDALE 78 91 79 92 / 40 70 40 60 MIAMI 78 91 80 91 / 40 70 40 60 NAPLES 78 93 77 92 / 30 60 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...84/AK AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Aug 9, 9:20 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 920 AM EDT TUE AUG 9 2011 FLZ063-066>075-168-172>174-100430- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 920 AM EDT TUE AUG 9 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR TO EAST... ...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED STORMS WEST TO NUMEROUS EAST CAN BE EXPECTED THIS AFTERNOON WITH ISOLATED STORMS ALONG THE GULF COAST. GUSTY WINDS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORM. WIND: WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES: HEAT INDICES WILL CLIMB INTO THE 100 TO 105 RANGE THIS AFTERNOON. THE HEAT INDEX AT COASTAL LOCATIONS WILL BE AROUND 100 WITH HIGHER VALUES INLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH HEAT INDICES OVER 100 EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. CWC
In the hours before
Special weather statement, Aug 9, 1:02 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 102 PM EDT TUE AUG 9 2011 FLZ067-068-091730- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 102 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALM BEACH COUNTY * UNTIL 130 PM EDT * AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING EAST AT 30 MPH. * THE STORM WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... GOLDEN LAKES... HAVERHILL... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2680 8011 2665 8008 2662 8032 2670 8036 TIME...MOT...LOC 1702Z 254DEG 26KT 2668 8028 CWC
Special weather statement, Aug 9, 2:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT TUE AUG 9 2011 FLZ068-071-072-172-091930- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 247 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY EXTREME SOUTHEASTERN PALM BEACH COUNTY * UNTIL 330 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO STRONG THUNDERSTORMS...ONE NEAR INTERSECTION I-75 AND U.S. 27...AND THE OTHER ABOUT THREE MILES TO THE NORTHEAST OF THE INTERSECTION OF I-75 AND U.S. 27...MOVING EAST AT 25 MPH. * THE STORM WILL AFFECT... INTERSECTION I-75 AND U.S. 27... WESTON... INTERSECTION I-75 AND GRIFFIN ROAD... DAVIE... SAWGRASS MILLS MALL... SUNRISE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2633 8015 2607 8013 2601 8050 2632 8051 TIME...MOT...LOC 1845Z 251DEG 21KT 2612 8043 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Aug 9, 1:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Aug 9, 3:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Aug 9, 3:23 PM EDT | Special Weather Statement | MFL | Broward | 17 min |
| Aug 9, 4:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 58 min |
| Aug 9, 4:08 PM EDT | Special Marine Warning | MFL | 112 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.